Texas, 2010Damaging Winds in Texas, June 20, 2010
June 20, 2010 · NWS MAF · 2 events in 2 counties and zones
Upslope flow and plenty of moisture resulted in thunderstorms developing near a surface trough across the northwest Permian Basin. Sufficient instability and modest deep layer shear near the same area resulted in a couple of severe wind gusts, in addition to marginal hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upslope flow and plenty of moisture resulted in thunderstorms developing near a surface trough across the northwest Permian Basin. Sufficient instability and modest deep layer shear near the same area resulted in a couple of severe wind gusts, in addition to marginal hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 20, 1:43 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 20, 1:43 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT SUN JUN 20 2010
.DISCUSSION...
ANOTHER WARM AFTERNOON ON TAP...W/WV IMAGERY SHOWING UPPER RIDGE
CENTERED OVER CENTRAL TEXAS...AND SW FLOW ALOFT OVER SE NM/WEST
TEXAS. 12Z KMAF RAOB ANALYSIS IS SIMILAR TO 24 HRS PRIOR...ALTHOUGH
THE H7 CAP IS OBVIOUSLY WEAKER...W/CONVECTION ALREADY FIRING OUT
WEST INVOF A THETA-E RIDGE AXIS. ALTHOUGH SEVERE PARAMETERS ON THE
12Z RAOB LOOK MINIMAL...GOES SOUNDINGS FOR LOCATIONS FURTHER WEST
LOOK SLIGHTLY MORE IMPRESSIVE...W/POTENTIAL FOR ISOLATED LARGE
HAIL/DAMAGING WINDS. ALSO...W/PWATS NEARING 150 PCT OF NORMAL...A
HEAVY RAINFALL POTENTIAL EXISTS. ISOLATED CONVECTION WILL BE
POSSIBLE MONDAY AFTERNOON AS WELL...ONLY A LITTLE FURTHER NW OUT ON
THE PERIPHERY OF THE RIDGE. WE/LL LEAVE THE GRIDS BEYOND MONDAY
AFTERNOON DRY...AS THE RIDGE REASSERTS ITSELF AND PUTS A CAP ON
THINGS.
FOR TEMPS...WARM WX UNDER THE RIDGE CONTINUES THRU THE EXTENDED.
FORECAST SOUNDINGS/TEMP PROGS MAINTAIN THAT GUIDANCE IS REASONABLE
ON HIGHS...AOA NORMAL...BUT REMAINS TOO COOL ON LOWS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 73 96 71 97 / 10 0 0 10
CARLSBAD NM 71 99 70 100 / 20 10 0 10
DRYDEN TX 71 97 71 97 / 10 0 0 10
FORT STOCKTON TX 71 99 71 98 / 20 0 0 10
GUADALUPE PASS TX 71 94 71 92 / 10 10 10 10
HOBBS NM 68 98 68 97 / 30 10 0 10
MARFA TX 60 91 60 91 / 30 10 10 10
MIDLAND INTL AIRPORT TX 73 97 70 98 / 20 0 0 10
ODESSA TX 72 97 74 97 / 20 0 0 10
WINK TX 74 101 73 103 / 30 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
10/44
Hazardous weather outlook, Jun 20, 11:46 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 PM CDT SUN JUN 20 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1246 PM CDT SUN JUN 20 2010 /1146 AM MDT SUN JUN 20 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO LATE THIS AFTERNOON AND
EVENING. THE STRONGER STORMS MAY BE ACCOMPANIED BY FREQUENT
LIGHTNING...STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 20, 1:39 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CDT SUN JUN 20 2010
TXZ075-202015-
PECOS-
239 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
WEST CENTRAL PECOS COUNTY UNTIL 315 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF BELDING AT
239 PM CDT...MOVING EAST NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND GUSTY WINDS
TO 50 MPH. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
Special weather statement, Jun 20, 2:08 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
308 PM CDT SUN JUN 20 2010
TXZ058-067-075-202045-
WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
308 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL REEVES...NORTHWESTERN PECOS AND SOUTH CENTRAL
WARD COUNTIES UNTIL 345 PM CDT...
A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH WAS
LOCATED 12 MILES SOUTH OF COYANOSA AT 308 PM CDT...MOVING NORTH AT
20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
Thunderstorm Wind, Andrews
- When
- June 20, 3:30 PM CST to 3:32 PM CST
- Where
- Andrews County, 10.99 mi W of Frankel City
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 32.405, -102.966
A land owner reported that a 4 foot tree was blown over and several 4 to 5 inch tree limbs were broken. In addition, the roof of a 30' by 50' barn was torn off and some of the home's roof shingles were damaged.
Thunderstorm Wind, Gaines
- When
- June 20, 4:40 PM CST to 4:43 PM CST
- Where
- Gaines County, 1.5 mi NNE of Seminole
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.740, -102.640
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 20, 20102 deaths · 1 event
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241160, 241159.